MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5551-G-320
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Upon opening the patella implant, a hair was found on the device.Rep was present in the operating room at the time of discovery.Due to sterility concerns, the device was not used and removed immediately from the field.A replacement device was immediately available.
 
Additional Manufacturer Narrative
An event regarding a hair on the device involving a trident patella was reported.The event was confirmed.The implant, inner blister, inner tyvek sheet, box and product label was returned.The foreign matter was taped to the product label.Medical records received and evaluation: not performed as it was reported that there were no adverse consequences nor medical intervention.Device history review: there were no reported discrepancies.Complaint history review: there have been no other events for the lot referenced.The investigation concluded the returned packaging to be nonconforming.Visual inspection of the returned product confirmed a small piece of hair was on the device.Nc pr was raised to investigate the confirmed issue.It was determined that the scope can be restricted to this one piece based on the 100% verification of product after the inner and outer blister sealing operation and the passing in-process testing results.
 
Event or Problem Description
Upon opening the patella implant, a hair was found on the device.Rep was present in the o.R.At the time of discovery.Due to sterility concerns, the device was not used and removed immediately from the field.A replacement device was immediately available.

Brand Name
TRIATHLON ASYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7225666
Report Number0002249697-2018-00275
Device Sequence Number19086742
Product Code MBH
UDI-Device Identifier07613327014815
UDI-Public07613327014815
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number5551-G-320
Device Lot NumberHXKD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 01/04/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date01/29/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR